Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 101, NWS Paducah, KY

June 16, 2019Union County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 16, 2019, 4:07 PM CDT for Union County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2019, 4:07 PM CDT (21:07 UTC)
Expired
Jun 16, 2019, 4:30 PM CDT
In force
23 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Union County, IL

The radar

The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:08 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
937 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:14 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 16, 1:14 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
114 PM CDT Sun Jun 16 2019

.SHORT TERM...(Tonight through Monday)
Issued at 114 PM CDT Sun Jun 16 2019

Atmosphere is very unstable this afternoon. A weak mid level
wave/mcv to our west will continue toward the area through the end
of the day, possibly enhancing convection. We also see evidence of a
boundary from near KEVV back to the west into southern IL from
earlier morning convection. Strong to isolated severe storms and
heavy rainfall possible as a result. Tonight through Monday,
conditions should remain unsettled with a H7/H5 open wave forecast
to move toward the area. PoPs overall have been overdone by a
considerable amount. We will play middle of the road with Pops and
use scattered terminology given the uncertainty regarding clouds
and mesoscale influences. Chances should be higher Monday with the
approach of the mid level feature. Otherwise rather warm and
humid through Monday.

.LONG TERM...(Monday night through Sunday)
Issued at 114 PM CDT Sun Jun 16 2019

The extended forecast period begins with filling of a southwest MO
low/middle level low pressure center and translation of the trough
axis through the WFO PAH forecast area from west to east. The
movement of this system, combined with weak ridging should diminish
PoPs significantly Tuesday and Tuesday night. Selected model
guidance has hinted at a diminution of PoPs on Tuesday, but elements
of blended and ensemble guidance have masked this subtle change.
Plan to heighten the lowered PoP chances for Tuesday.

Likewise, nearly all of the medium range guidance continues to
maintain higher rain chances for Wednesday into Thursday, associated
with a broader scale, lee side of the Rockies, generated trough.
This may generate scattered to numerous coverage of convective
activity Wednesday night as the gradient of maximum lift, vorticity,
and surface convergence comes into play.

Beyond Thursday and through at least early Saturday, a more
meridional pattern develops. More dominant ridging should serve to
suppress thunderstorm chances on Friday and Friday night. With the
transition from a zonal to meridional pattern, anticipate some
timing difference on rain chances into next weekend. At this point,
plan to go with a slower eastward transport (probably closer to the
mean 700 mb hemispheric wave speed of 15 knots) of the ridge,
leading to a drier Saturday and Sunday. Lowered PoPs during this
time period, within collaborative limits with neighboring offices.

&&

.AVIATION...
Issued at 1123 AM CDT Sun Jun 16 2019

Terminal forecasts will be kept simple. Other than VC mention
within the first 6 hours, will keep convection out of the TAFs
given very low confidence in timing and evolution through Monday.
MVFR cigs across the area were more prominent than expected. We
expect improvement into the afternoon to VFR conditions. We may
see lower cigs reappear late tonight into Monday morning given
similar conditions are forecast to exist. SSW winds 10 to 20 kts
and gusty will become light SSW tonight through Monday morning.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 16, 8:28 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
828 AM CDT Sun Jun 16 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
828 AM CDT Sun Jun 16 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Scattered thunderstorms are likely today through tonight. There is a
risk for a few severe thunderstorms, capable of hail and strong
winds. Heavy rain may cause localized minor flooding as well.

Refer to the latest river flood warnings and statements for updated
river flooding details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are expected on and off through much of the week.
Locally heavy rain is the primary hazard and may lead to localized
flooding. Each afternoon or evening, a strong storm is possible,
but perhaps Monday and Wednesday offer the best such chance.

Refer to the latest river flood warnings and statements for updated
river flooding details.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the latest forecasts and updates for
potential activation requests.

In the hours before

Special weather statement, Jun 16, 2:47 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
247 PM CDT Sun Jun 16 2019

MOZ107-108-162030-
Carter MO-Ripley MO-
247 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARTER AND NORTHERN
RIPLEY COUNTIES UNTIL 330 PM CDT...

At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or 11 miles south of Van Buren, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Budapest, Hunter and Grandin.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Missouri.

This storm could become severe. Continue to monitor for additional
statements and possible warnings.

LAT...LON 3674 9102 3691 9108 3703 9083 3676 9070
TIME...MOT...LOC 1946Z 249DEG 16KT 3684 9096

08
Local storm report, Jun 16, 3:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             HUNTER                  36.89N 90.84W
06/16/2019  E0.70 INCH       CARTER             MO   EMERGENCY MNGR

&&

DWS
Local storm report, Jun 16, 3:24 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             2 S HUNTER              36.86N 90.85W
06/16/2019  E1.00 INCH       CARTER             MO   PUBLIC

&&

DWS
Special weather statement, Jun 16, 3:31 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
331 PM CDT Sun Jun 16 2019

ILZ075-076-162115-
Jefferson IL-Wayne IL-
331 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAYNE AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 415 PM CDT...

At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bluford, or near Mount Vernon, moving northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mount Vernon, Wayne City, Bluford, Belle Rive and Keenes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Illinois.

LAT...LON 3856 8854 3825 8854 3826 8870 3822 8871
      3819 8889 3829 8895
TIME...MOT...LOC 2030Z 236DEG 21KT 3829 8882

SP
Special weather statement, Jun 16, 3:35 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT Sun Jun 16 2019

ILZ080-084-088-092-093-MOZ076-086-087-100-107>112-114-162200-
PERRY IL-JACKSON-UNION-ALEXANDER-PULASKI-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF PINCKNEYVILLE, CARBONDALE, MURPHYSBORO,
JONESBORO, CAIRO, MOUND CITY, PERRYVILLE, MARBLE HILL,
CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN,
POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID
335 PM CDT Sun Jun 16 2019

...Special Weather Statement...

At 334 PM, scattered strong thunderstorms were observed across
southwest Illinois into southeast Missouri. Through 5 PM, some of
the stronger storms will likely produce wind gusts 35 to 50 mph
and hail up to dime size, especially west of a line from Dexter to
Cape Girardeau, northeast to the Murphysboro area.

Continue to monitor for additional statements and possible
warnings.

08
Special weather statement, Jun 16, 3:49 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
349 PM CDT Sun Jun 16 2019

INZ081-082-086>088-162145-
Warrick IN-Vanderburgh IN-Gibson IN-Spencer IN-Pike IN-
349 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARRICK...NORTHEASTERN
SPENCER...SOUTHEASTERN GIBSON...NORTHERN VANDERBURGH AND SOUTHERN
PIKE COUNTIES UNTIL 445 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haubstadt, or near Fort Branch, moving northeast at 25 mph. Another
strong storm was located east of Lynnville in northern Warrick
County.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Indiana.

LAT...LON 3818 8680 3816 8680 3800 8770 3831 8769
      3846 8707 3821 8707 3820 8679 3818 8679
TIME...MOT...LOC 2048Z 246DEG 21KT 3816 8755

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:10 PM CDTSpecial Weather StatementPAHBallard50 min
Jun 16, 6:14 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle46 min
Jun 16, 6:36 PM CDTTornado WarningPAHBallard8 min
Jun 16, 6:42 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken18 min
Jun 16, 6:49 PM CDTSpecial Weather StatementPAHCarlisle, McCracken41 min
Jun 16, 3:06 AM CDTSpecial Weather StatementPAHWayne54 min
Jun 16, 3:44 AM CDTSpecial Weather StatementPAHEdwards, Wabash46 min
Jun 16, 3:31 PM CDTSpecial Weather StatementPAHJefferson44 min
Jun 16, 3:52 PM CDTSevere Thunderstorm WarningPAHWayne38 min
Jun 16, 4:04 PM CDTSevere Thunderstorm WarningPAHJackson26 min
Jun 16, 4:21 PM CDTSpecial Weather StatementPAHEdwards, Franklin, Hamilton, Jefferson, Johnson, Saline and 4 more69 min
Jun 16, 4:39 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne36 min
Jun 16, 5:02 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash43 min
Jun 16, 5:05 PM CDTFlash Flood WarningPAHFranklin, Jackson, Jefferson, Union, Wayne3 hr
Jun 16, 5:27 PM CDTSevere Thunderstorm WarningPAHJackson, Union26 min
Jun 16, 5:55 PM CDTSevere Thunderstorm WarningPAHHamilton, White35 min
Jun 16, 5:58 PM CDTSevere Thunderstorm WarningPAHAlexander32 min
Jun 16, 6:15 PM CDTFlash Flood WarningPAHEdwards, Wabash6 hr
Jun 16, 6:23 PM CDTSevere Thunderstorm WarningPAHWhite37 min
Jun 16, 2:47 PM CDTSpecial Weather StatementPAHCarter43 min
Jun 16, 2:56 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley49 min
Jun 16, 3:29 PM CDTFlash Flood WarningPAHCarter, Ripley7 hr
Jun 16, 4:10 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne23 min
Jun 16, 4:33 PM CDTSevere Thunderstorm WarningPAHButler42 min
Jun 16, 5:37 PM CDTSevere Thunderstorm WarningPAHNew Madrid23 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.